Modified technetium-99m heparin for the imaging of acute experimental myocardial infarcts

P. V. Kulkarni, R. W. Parkey, J. E. Wilson, S. E. Lewis, L. M. Buja, F. J. Bonte, J. T. Willerson

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

The authors have reported previously that technetium-99m heparin (TcH) accumulates in, and allows scintigraphic identification of, damaged canine myocardium occurring with temporary occlusion and reperfusion of the left anterior descending (LAD) coronary artery. A recent modification consists of using heparin from sheep lung, with stannous phosphate as the reducing agent. In 12 dogs with permanent LAD occlusion, six were injected intravenously with TcH (3-6 mCi) at 24 hr after occlusion, and six at 48 hr. Each experimental animal demonstrated relatively high TcH uptake in the left-ventricular infarct region as compared with normal myocardium. The in vivo scintigrams in all animals with gross myocardial infarcts were positive. The results suggest that this modified TcH has value for identifying experimental myocardial infarcts and that the reduced bone uptake, compared with that occurring with Tc-99m phosphates, may be an advantage for scintigraphic infarct detection.

Original languageEnglish (US)
Pages (from-to)117-121
Number of pages5
JournalJournal of Nuclear Medicine
Volume21
Issue number2
StatePublished - Jul 4 1980

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint Dive into the research topics of 'Modified technetium-99m heparin for the imaging of acute experimental myocardial infarcts'. Together they form a unique fingerprint.

  • Cite this

    Kulkarni, P. V., Parkey, R. W., Wilson, J. E., Lewis, S. E., Buja, L. M., Bonte, F. J., & Willerson, J. T. (1980). Modified technetium-99m heparin for the imaging of acute experimental myocardial infarcts. Journal of Nuclear Medicine, 21(2), 117-121.